MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. FEMORAL HEAD STERILE PRODUCT 12/14 TAPER; PROSTHESIS, HIP

ZIMMER MANUFACTURING B.V. FEMORAL HEAD STERILE PRODUCT 12/14 TAPER; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Corroded (1131); Material Erosion (1214)
Health Effect - Clinical Codes Inflammation (1932); Necrosis (1971); Pain (1994); Scar Tissue (2060); Metal Related Pathology (4530)
Date of Event 07/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
C(b)(4).Mp-0733801 concomitant medical products: ref 00875705001 lot 63165360 zimmer tm shell.Ref 00875200932 lot 63446114 zimmer longevity liner.Ref 00625006530 lot 63410020 zimmer screw.Ref 00771300600 lot 63206750 zimmer m/l stem.The device will not be returned for analysis, due to location of device is unknown; however, an investigation of the reported event is in progress.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2021 - 02924.
 
Event or Problem Description
It was reported that the patient underwent initial right total hip arthroplasty.Subsequently, the patient was revised approximately 5 years later due to pain and trunnionosis at the head/neck junction.The postop pathology report noted dense fibrosis, necrotic tissue, and inflammation.The head and neck components were replaced.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: h2; h3; h6.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the patient was revised due to pain and trunnionosis.Previous exams leading up to the revision show joint effusion and mild edema.A work done was negative for infection.No corrosion was noted at the stem- neck junction, but mild trunnionosis was found at the head-neck junction.The stem and liner were both in excellent condition and well fixed.The head and neck were exchanged.Review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FEMORAL HEAD STERILE PRODUCT 12/14 TAPER
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
MDR Report Key12592600
Report Number0002648920-2021-00328
Device Sequence Number19602673
Product Code LPH
UDI-Device Identifier00889024144675
UDI-Public(01)00889024144675(17)260731(10)63420051
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K953337
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberN/A
Device Catalogue Number00801803202
Device Lot Number63420051
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/16/2021
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date10/07/2021
Supplement Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;